Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 4(1); 2006 > Article
Datura Stramonium Intoxication of Which Resulted in Changing Mentality - A Case Report -
Je-Sung You, Yeoun-Woo Nam, Jin-Hee Lee, Sung-Pil Chung, Seung-Ho Kim, In-Cheol Park
Journal of The Korean Society of Clinical Toxicology 2006;4(1):52-54
DOI: https://doi.org/
Published online: June 30, 2006
  • 93 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Yonsei University College of Medicine
2Department of Emergency Medicine, Yonsei University College of Medicine
3Department of Emergency Medicine, Yonsei University College of Medicine
4Department of Emergency Medicine, Yonsei University College of Medicine
5Department of Emergency Medicine, Yonsei University College of Medicine
6Department of Emergency Medicine, Yonsei University College of Medicine

Datura stramonium is a wild growing plant, consumption of which can result in severe toxicity. It contains a variety alkaloids include atropine, hyoscamine, and scopolamine that can all cause anticholonergic poisoning. It has been use of herb medicine in Korea. Side effects from ingesting Datura stramonium include dry mouth, blurred vision, photophobia, and may be followed by hyperthermia, confusion, agitation, hallucination, and aggressive behavior. In severe toxicity, it can cause seizure, coma, life-threatening arrhythmia, and death. We experienced one patient who developed stupor mentality caused by Datura stramonium. Severe presentation, especially mental change of Datura stramonium should draw attention. Poisoning associated with Datura stramonium can be prevented through educational public health program.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology